It's been a while...

Discussion in 'Substance Abuse' started by YoungSpartan, Feb 26, 2007.

  1. YoungSpartan

    YoungSpartan New Member

    Hi everyone,

    I decided to go ahead and start posting here on CD again, figured the best place to start is with a update on how I'm doing.

    Recently my psychiatrist tried to put me through a huge medication change, and it caused huge problems, I ended up euphoric from Requip (equivalent to cocaine in my book) and my mood was agitated which resulted in anger outbursts from what I believe was Geodon. I'd like to go back and give Stratera another chance at working with me before I discount it since it likely had nothing to do with the rough side effects. All in all I'm okay though, since I decided to go back to my old medications until I see psychiatrist again this week.

    I've been hyperfocusing and ruminating on things for a while now, usually for days at a time, and stratera was supposed to work on that but we haven't given it a chance to yet.

    I play a lot of pool, it's the new hobby I picked up and is keeping me out of trouble so that's good.

    My mom is finally starting therapy today, so that is cool.

    I've improved tons more since last time I was here, and I was stable then so I can't ask for more.

    That's about all I've got for now, ask any questions that come to mind.

    Thanks for reading,
    Alex
     
  2. Ephchap

    Ephchap Active Member

    Hi Alex.

    Glad to hear they are trying a medication adjustment. Sometimes it takes a while to find the right combo.

    Deb
     
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Curious...why did they put you on Requip? Do you have restless leg syndrome? I was thinking of trying a medication similar called Mirapex which also effects dopamine but Im a bit worried about how it will effect me.
     
  4. YoungSpartan

    YoungSpartan New Member

    <div class="ubbcode-block"><div class="ubbcode-header">Originally Posted By: Dammit Janet</div><div class="ubbcode-body">Curious...why did they put you on Requip? Do you have restless leg syndrome? I was thinking of trying a medication similar called Mirapex which also effects dopamine but Im a bit worried about how it will effect me. </div></div>

    Yes, it would appear that I suffer from RLS, but being I am a recovering cocaine addict, putting me on something that effects dopamine in such a way was a ridiculous idea. I had no idea that's what it did until I noticed how I was feeling and looked it up, though. Be careful with anything that increases dopamine or even effects it as a dopamine based euphoria is highly addictive.
     
  5. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I have no addiction problems and the mirapex would be in extremely low doses for fibro pain but I am still worried because of the fact that it could destabilize the bipolar. Sigh...always a trade off somewhere.
     
  6. YoungSpartan

    YoungSpartan New Member

    <div class="ubbcode-block"><div class="ubbcode-header">Originally Posted By: Dammit Janet</div><div class="ubbcode-body">I have no addiction problems and the mirapex would be in extremely low doses for fibro pain but I am still worried because of the fact that it could destabilize the bipolar. Sigh...always a trade off somewhere. </div></div>

    I see you are on Lamactil in your sig which would indicate to me, if prescribed effectively, that you are a primarily depressive bipolar II patient. If such is correct, it is unlikely that you would have too much trouble from a low dosage of Requip when it comes to mood instability due to bipolar, mirapex I don't know about but if the act similarly...

    If you do suffer from mania from time to time and your only mood stabilizer is lamactil, I'd be very careful of taking either requip or mirapex because lamactil is not very effective for managing the manic side of bipolar but rather the depressive side, which could result in mainly manic-side mood instability due to the dopamine effects.

    then again im no psychiatrist.
     
  7. Suz

    Suz (the future) MRS. GERE

    Alex, it's been awhile and I'm unclear about your history. Would you mind putting in a signature, please? When you have a profile signature posted you won't have to repeat it when you post for those who don't know you.

    Thanks!

    Suz
     
Loading...